Jump to content
Sign in to follow this  
Endstille

Wellbutrin + Effexor + Caffeine + Supplements - Ed And Still Tired/unmotivated?

Recommended Posts

Good evening, everyone!

 

I just registered, because for a while now, i've been having issues with effexor and wellbutrin... I started taking effexor 2 months ago, which worked but we went up quite fast in dose, because it wasn't too satisfying. So we are now at 300mg a day. However, since i had some peepee troubles (erectile dysfunction + inability to orgasm) i asked to go on 150mg wellbutrin and lower my effexor dose to 150 too. My doc said allright, but you don't have to drop the effexor (she knows i need high doses before ANYTHING works). So i went to the pharms and got my meds. When i came home and opened up the bottle of wellbutrin, i saw it was 300mg xr, oh well it was too late now. So to be safe i did this:

 

day 1: 300mg wellbutrin + 0 mg venlafaxine

day 2: 300mg wellbutrin + 150 venlafaxine

day 3: both 300 (my blood pressure hadn't changed so i figured it was safe and i've read up on it -- seems like a few instances have been on this combo already)

 

So now i'm at 300mg wellbutrin and 300mg venlafaxine and i'm still having trouble waking up, focussing and i'm experiencing anhedonia and apathy (which i too, did, before the treatment and i just stared at the wall everyday). With these doses however, i can function, but if i have some free time, i'd definetely spend it in bed.

 

Caffeine doesn't help either, i can still consume up to 800mg+ a day (i'm used to more than a gram of caffeine per day, don't ask me how i got this far, i have been like this since i remember, always needing high doses for anything to work, but always tired too). Blood pressure stays stable on caffeine too and heart rate is around 80-90bpm.

 

I frequently take tryptophan, tyrosine & b vitamins but they don't seem to be working at all.

 

And daily take magnesium and calcium.

 

So here's my question. Since i'm still having trouble getting through the day and still have zero motivation, what could this indicate? I'm positive i don't have narcolepsy and my sleep apnea has been being treated since last year.

 

My thoughts are low dopamine (however i'm taking tyrosine??) or low testosterone levels but i could use a second opinion.

 

Thanks in advance!

Share this post


Link to post
Share on other sites

Yeah, my blood tests were fine. It could be that the coffee makes me tired. I remember quitting several times and it didn't help much, but that was before i took these meds. I'll go a few days without caffeine and i'll update. Thanks for the input!

Share this post


Link to post
Share on other sites

Yeah add my voice to the 'too much caffeine'... You can become tolerant of caffeine, and so what used to perk you up is what you need to get to 'baseline'.  Your body gets used to it, and so when you DON'T have it in your system, you'll feel 'slow'. 

 

Also, a problem with caffeine and drugs like Wellbutrin is that it can cause the medication to be moved out of your system faster. Drugs are designed for a person who isn't stimulated, so if you take stimulants it can hasten how fast the drug gets washed out of your system.  While I do take caffeine on occasion, I only take it on an irregular basis, and I don't take it within 2 hours of Wellbutrin. 

 

I'm like you in that I need high doses of anything for it to 'work'.  Want to talk stimulants?  Well since I was diagnosed with ADHD when I was six, I still take drugs for that as an adult.  However, I did a drug experiment with one psychiatrist..  Back about 50+ years ago, they used to prescribe stimulants for depression.  It seemed logical back then, depressed people just needed to be 'perked up'.  

 

Anyway, I wanted to try going down that road, so he agreed.  Normally a person will take up to 3 or 4 of the 20mg Ritalin (or equivalent) tablets a day.  4 is the max. Well I went beyond that, under a doctors care.  At my highest dose, I was taking 26 a day.  Yes, 26 of the 20mg tablets, for 520mg a day.  You would think I would be bouncing off the walls, but no.  I got a bit jittery, but I was still sluggish.  Stimulants aren't the answer, at least not on a regular basis.  Think of them like reversed sleeping pills. You wouldn't take sleeping pills every night since you would know it would make you dependent on them. 

 

If you are taking the XL version of Wellbutrin, you can go up to 450mg once you have been on 300mg long enough.  But for mental stimulation you should try and engage your mind.  Video games can help.  Something immersive that requires thought. 

 

If you want something to help you 'perk up' maybe try those menthol inhalers.  Yuno, the ones that help to clear the sinuses.  You get them at the pharmacy and they look like a chapstick.  Then you inhale through your nostril and the menthol will give you a 'zing'. 

 

Share this post


Link to post
Share on other sites

Yea, stimulants aren't the answer. I've been there too but quit quite a while ago. Kicking off was bad, but managable since i slept like 18 hours and the rest of the day i just watched aventure time :D

Stimulants dissapointed me though. I once took them for a week to study (catch up) during a week off. I then quit and took wellbutrin for a while but was quite dissapointed with it so i quit that too and went back to the stimulants for the exam period. Too bad that wellbutrin caused my tolerance to skyrocket. I didn't feel much anymore from stimulants after 2 months on wellbutrin and everytime i took them i just felt that adrenaline feeling (i was awake) but not really that dopamine feeling (i wasn't motivated whatsoever, just jittery). So that's when i quit those.

Anyways, i just woke up and feel enormously groggy and since i need to study i really feel tempted to drink some caffeine again :/ I'll do my best to minimize/skip my caffeine intake though.

Thanks for the input, will update later!

Share this post


Link to post
Share on other sites

Hey! I have the same type of problems as you.
I have been on various anti-depressants for 2-3 years and always suffered the lack of motivation and tiredness. The main medication I have been on was Prozac, however, have had this supplemented at different times with Wellbutrin, Modafinil, Vyvanse (ADD med) to try and give me energy. Nothing really works!!!!  I was on Pristiq for a short time and did note that I felt quite switched on and motivated, however it was making me really hungry and sweaty so I went off it.

I thought Effexor worked on your dopamine levels, and I know that Wellbutrin does, so I am not sure that is your problem. However, I have no idea what it is, and don't know what mine is either. Let me know if you work it out!

Share this post


Link to post
Share on other sites

Well, i gave up the second day. It's exam period and i cannot tolerate a kick off period. I'm going to procastrinate it until after the exams, so februari. As for now i'll just live like i do otherwise. I'll bite through it for now. It's not THAT bad with well + ven compared how it used to be. So i guess... To be continued? :p

Share this post


Link to post
Share on other sites

Update: i quit the caffeine 5 days ago and quit the wellbutrin weeks ago, the combination wasn't that awesome and I had more energy with venlafaxine alone. I noticed after 2/3 months of venlafaxine the effects levelled out, redosing doesn't give me that tiny edge anymore and it just feels like not really taking anything but I still have more energy with venlafaxine though, compared to when i didn't take it (I miss the speedy rush though :3).

For now, my thinking is still slow, interest still low, apathy is quite severe but i can laugh at things. My right eye's vision is terrible. Not sure if fatigue or just my eye getting a lil worse.

It's been getting better in general though, since I had some good experiences and talks last month with a few good people who will try their best to support me.

I've been chewing licorice root this week and that also makes me feel somewhat better. Though i'm probably overdoing it and will need to make sure i don't develop hypokalemia or hypertension. So far, no changes in physiology except maybe a change in taste but that could just be the licorice root itself

I guess I'll give it another two weeks and see how i feel after having quit the caffeine for 3 weeks.

Share this post


Link to post
Share on other sites

Also, without wellbutrin, erections are still hard to achieve, orgasms take more effort than usually and the orgasms aren't as strong but it's better than in the beginning though. In general, wellbutrin did help the peepee trouble (ED and anorgasmia) but the combo just sucks for my energy levels, so that's why i quit wellbutrin.

Is it possibly by the way that wellbutrin is partly an adrenalin releaser?

Share this post


Link to post
Share on other sites

To be honest, I still feel s***ty and run down which is the reason i barely give updates on this post. The thread may be closed. People who are still interested may pm me from time to time to ask about updates, medications and life habits and I will try to help.

Thanks for the support though, it is much appreciated!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...